News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Redness whilst taking co-codamol with ECA?


 packman666 - Wed Aug 27, 2008 11:58 am

I have recently been prescribed co-codamol for pain relief of a sporting injury. However along with taking this I have been taking a cycle of ECA stack which I understand is probably a bad idea. I took the two together for the first time today and have come out with red skin on most of my upper body, it looks like im blushing all over my stomach, chest, shoulders face & arms

I have already decided i will not be taking them together any more and am likely to stop the ECA all together.

For your information the dosages taken are :-
co-codamol - Paracetamol 500mg with codeine 30mg 2 tablets taken 4x daily

and today i took ECA stack wiith 18mg ephedrine, 100mg caffiene & 150mg asprin.

Is there any effects I should be worried about in the short term? Given the effect that ECA has on increasing heart rate? My red skin and currently feeling slightly jittery?

kind regards and i look forward to a response.
 John Kenyon, CNA - Wed Sep 03, 2008 8:00 pm

User avatar Hello -

I would certainly advise against the use of ECA in any case, but by now it should be clearing your system. Due to the components there is always likely to be some increase in heart rate and cardiac output, and the flushing or skin redness is probably also due to the stimulant effects. If the reaction hasn't subsided by now, you probably would do well to bring this to the attention of your doctor.

Assuming you have no history of heart problems nor of high blood pressure, the untoward effects will probably be mild and transient, but again, I could not in good conscience approve of ECA use unless it were, for some reason, specifically prescribed by a medical professional, a very unlikely thing at best.

I hope this is helpful.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here